Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 141, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 6, 2016, 1:00 PM CDT for Caldwell County, Lyon County, Trigg County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2016, 1:00 PM CDT (18:00 UTC)
- Expired
- Jul 6, 2016, 1:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Lyon County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 65 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:43 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 6, 12:43 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Paducah KY Issued by National Weather Service Louisville KY 1243 PM CDT WED JUL 6 2016 .UPDATE... Issued at 1239 PM CDT Wed Jul 6 2016 The AVIATION section has been updated for the 18Z TAF issuance. UPDATE Issued at 1134 AM CDT Wed Jul 6 2016 Converging MCS's across our region this afternoon will result in a good chance of severe storms with damaging winds being the primary threat, mainly over southeast Missouri, the southern tip of Illinois and the Purchase Area of west Kentucky. The strongest storms are likely to form near the intersection of the 2 boundaries, which will result in a quick east southeast or southeast motion. Large hail will also be possible. The quick storm motion should limit the heavy rainfall potential, although there will be some relatively brief intense rainfall rates, which may tax poorly draining areas. Heat indices may climb above 100 ahead of the storms over southeast Missouri and west Kentucky. North of the southward moving boundary, it will be much cooler. && .SHORT TERM...(Today through Friday night) Issued at 135 AM CDT Wed Jul 6 2016 MCS will be developing/storms becoming more numerous in vicinity of current activity from Ncntrl IL back into across srn IA/nrn MO early this morning. It will be diving southeastward and its remnants or outflows potentially will be flirting with our northern CWA border by 12Z this morning. Said outflows/boundaries should touch off scattered convection for us this morning, particularly across the north and east, where models track decaying system. Then, said outflows/boundaries should reignite activity during the daytime heating ptn of the day, and this may be across our central and southern counties. We'll therefore carry and translate mid to high chance cat pops across the area today. This includes SWODY1 slgt risk svr. across mainly our northern half of the area, where the boundary should settle and help stimulate/focus some more aggressive updrafts "during the heat of the daytime", as the outlook states. Another wave/associated convection makes a dive southward across the area late Wed night-early Thursday, and its outflow/boundary could also focus some daytime convection later Thursday. So a similar scenario for Thursday, although upper heights are starting to rise in our south/west, in response to the broader ridge aloft. Our best chance for stronger storms/additional coverage comes Friday pm/evening, when a front dives south out of the zonal westerlies that make passage across the Great Lakes and nudge into the Ohio valley. It'll break the ridge down a bit, and activate diurnal convection along the boundary. With some dynamical energy, these storms will have perhaps the best chance for damaging wind gust potential, in addition to the heavy rain/lightning producers. Heat Index will exceed 100 today, and may approach 105 briefly in isolated locales. A slightly better chance of reaching or exceeding 105 for the area occurs Thursday and Friday afternoons, and thus will be monitored closely if it necessitates headline/advisory posting. .LONG TERM...(Saturday through Tuesday) Issued at 244 AM CDT Wed Jul 6 2016 Models show a frontal boundary meandering near or just south of the PAH forecast area through the weekend into early next week. GFS is farther north and more robust with QPF amounts than the ECMWF, and the Canadian implies more diurnally driven chances. Overall this set up will keep the best shower and thunderstorm chances focused across our southern half of counties Saturday through Monday, with just slight chances for our northeast counties. Kept probabilities in the chance category or lower for now until we see a little better model agreement. Temperatures will be near seasonal through this period with highs around 90 degrees and lows around 70 degrees. For Monday night into Tuesday, models show the front lifting northeast across our region, which should give us a little more uniform shower and thunderstorms chances. Again, kept probabilities in the chance category for now due to potential timing concerns and fairly light QPF amounts. The front lifting north will also result in slightly higher temperatures and dew points for Tuesday. && .AVIATION... Issued at 1243 PM CDT Wed Jul 6 2016 A line of severe thunderstorms will impact KCGI shortly with winds up to and possibly in excess of 50kts. The line will similarly impact KPAH around 19Z. Winds fields will be from the east or southeast for the remainder of the day behind the convective activity. Confidence in the forecast beyond this afternoon is low, so just kept the forecasts simple and VFR with the exception of some MVFR fog at KCGI late tonight/early Thursday. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS AVIATION...DRS
Hazardous weather outlook, Jul 6, 11:17 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1117 AM CDT WED JUL 6 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1117 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS HAS JUST MOVED INTO SOUTHEAST MISSOURI AND WILL MOVE EAST THROUGH ALL OF SOUTHEAST MISSOURI...AND ACROSS THE SOUTHERN TIP OF ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY THROUGH THE AFTERNOON. LARGE HAIL...BRIEF VERY HEAVY RAINS...AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DAILY CHANCE OF THUNDERSTORMS EXISTS. FRIDAY AFTERNOON MAY YIELD THE NEXT BEST CHANCE FOR STRONGER STORMS...BUT MOST STORMS EACH DAY WILL HAVE HEAVY RAIN AND LIGHTNING AS THEIR PRIMARY HAZARDS. AFTERNOON HEAT INDICES WILL TOP OUT IN EXCESS OF 100 DEGREES OVER NEARLY THE ENTIRE AREA THURSDAY AND FRIDAY...AND MAY AT TIMES REACH OR EXCEED THE ADVISORY THRESHOLD OF 105 FOR SOME LOCALES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST MISSOURI...THE PURCHASE AREA OF KENTUCKY...AND THE SOUTHERN TIP OF ILLINOIS. DRS
In the hours before
Special weather statement, Jul 6, 11:16 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1116 AM CDT WED JUL 6 2016
ILZ087-INZ086-KYZ014-018-061645-
GALLATIN IL-VANDERBURGH IN-HENDERSON KY-UNION KY-
1116 AM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GALLATIN...SOUTHWESTERN
VANDERBURGH...SOUTHWESTERN HENDERSON AND UNION COUNTIES UNTIL 1145 AM
CDT...
AT 1115 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR HENDERSON TO NEAR SHAWNEETOWN.
MOVEMENT WAS SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...MORGANFIELD...STURGIS...SHAWNEETOWN...
BRECKINRIDGE CENTER...UNIONTOWN...CORYDON...ROBARDS...
WAVERLY AND OLD SHAWNEETOWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHERN ILLINOIS.
LAT...LON 3764 8757 3764 8773 3757 8782 3752 8800
3754 8800 3755 8802 3751 8803 3751 8806
3757 8812 3757 8815 3760 8818 3760 8820
3769 8830 3779 8798 3777 8795 3780 8793
3788 8764 3769 8744
TIME...MOT...LOC 1615Z 316DEG 23KT 3783 8763 3765 8824Local storm report, Jul 6, 11:56 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1156 AM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM TSTM WND GST DONIPHAN 36.63N 90.83W
07/06/2016 E60 MPH RIPLEY MO EMERGENCY MNGR
SOME GUSTS HIGHER THAN 60 MPH.
&&
NWS PADUCAH KY
IRIS SYSTEMLocal storm report, Jul 6, 12:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1216 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 1 S POPLAR BLUFF 36.74N 90.40W
07/06/2016 BUTLER MO TRAINED SPOTTER
SIGNS BLOWN DOWN. WINDS ESTIMATED AT 55 MPH.
&&
PSLocal storm report, Jul 6, 12:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 1 S POPLAR BLUFF 36.75N 90.41W
07/06/2016 BUTLER MO EMERGENCY MNGR
SEVERAL TREES DOWN IN TOWN. POWER LINES DOWN
TOO.
1220 PM TSTM WND DMG 1 NE ZALMA 37.15N 90.07W
07/06/2016 BOLLINGER MO PUBLIC
TREES SNAPPED AND UPROOTED.
&&
NWS PADUCAH KY
IRIS SYSTEMSpecial weather statement, Jul 6, 12:31 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1231 PM CDT WED JUL 6 2016 KYZ007-008-011-012-061815- LYON KY-MARSHALL KY-LIVINGSTON KY-TRIGG KY- 1231 PM CDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL...SOUTHEASTERN LIVINGSTON...LYON AND NORTHWESTERN TRIGG COUNTIES UNTIL 115 PM CDT... AT 1231 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BENTON...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BENTON...EDDYVILLE...LAND BETWEEN THE LAKES AREA...ENERGY... ROCKCASTLE...KUTTAWA AND GRAND RIVERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR WESTERN KENTUCKY. LAT...LON 3676 8838 3690 8842 3716 8811 3686 8785 TIME...MOT...LOC 1731Z 245DEG 21KT 3690 8829
Local storm report, Jul 6, 12:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1259 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM NON-TSTM WND GST 2 W SCOTT CITY 37.23N 89.57W
07/06/2016 M55 MPH SCOTT MO ASOS
ASOS STATION CAPE GIRARDEAU REGIONAL AIRPORT
/CGI/.
&&
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:16 AM CDT | Special Weather Statement | PAH | Henderson, Union | 29 min |
| Jul 6, 12:31 PM CDT | Special Weather Statement | PAH | Lyon, Marshall | 44 min |
| Jul 6, 12:37 PM CDT | Severe Thunderstorm Warning | PAH | Lyon, Marshall | 37 min |
| Jul 6, 12:50 PM CDT | Areal Flood Advisory | PAH | Daviess | 115 min |
| Jul 6, 1:03 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman, McCracken | 42 min |
| Jul 6, 1:16 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 44 min |
| Jul 6, 1:17 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Hickman, McCracken | 3 hr |
| Jul 6, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman, Livingston, McCracken and 1 more | 47 min |
| Jul 6, 1:55 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Crittenden, Graves, Livingston, Lyon and 2 more | 35 min |
| Jul 6, 1:57 PM CDT | Areal Flood Advisory | PAH | Calloway, Graves, Livingston, Marshall | 2 hr |
| Jul 6, 1:59 PM CDT | Special Weather Statement | PAH | Muhlenberg, Todd | 46 min |
| Jul 6, 2:14 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Lyon, Trigg | 2 hr |
| Jul 6, 2:18 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Trigg | 42 min |
| Jul 6, 2:32 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Hopkins, Muhlenberg, Union, Webster | 28 min |
| Jul 6, 2:41 PM CDT | Areal Flood Advisory | PAH | Christian, Hopkins, Union, Webster | 2 hr |
| Jul 6, 2:44 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 46 min |
| Jul 6, 3:09 PM CDT | Areal Flood Advisory | PAH | Muhlenberg, Todd | 2 hr |
| Jul 6, 9:00 AM CDT | Special Weather Statement | PAH | Edwards, Franklin, Hamilton, Jefferson, Wabash, Wayne and 1 more | 45 min |
| Jul 6, 11:10 AM CDT | Special Weather Statement | PAH | Jackson | 35 min |
| Jul 6, 12:03 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 42 min |
| Jul 6, 12:42 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Pulaski, Union | 33 min |
| Jul 6, 10:49 AM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 41 min |
| Jul 6, 11:21 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 39 min |
| Jul 6, 11:29 AM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 31 min |
| Jul 6, 11:37 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard, Wayne | 53 min |
| Jul 6, 11:45 AM CDT | Areal Flood Advisory | PAH | Butler, Carter, Ripley, Wayne | 3 hr |
| Jul 6, 11:57 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.